MAUDE Adverse Event Report: ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR
Model Number 3.0MM MGS DRILL BIT, STERILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 01/30/2025, a sales representative reported via (b)(4) that an ar-9628s univers revers¿ modular glenoid system 3.0 mm drill bit fractured.This occurred during a reverse total shoulder arthroplasty when the tip of the drill bit broke off intraoperatively.The missing portion of the drill bit has not been visually identified or verified postoperatively and is potentially retained within the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during use.

Brand Name
3.0MM MGS DRILL BIT, STERILE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21397871
Report Number1220246-2025-00463
Device Sequence Number7586682
Product Code HWE
UDI-Device Identifier00888867350571
UDI-Public00888867350571
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0MM MGS DRILL BIT, STERILE
Device Catalogue NumberAR-9628S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown